Alert archive / Arkansas / Special Weather Statements in 2020
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Jun 20, 2020, 1:39 PM CDT for Sebastian County, Arkansas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2020, 1:39 PM CDT (18:39 UTC)
- Expired
- Jun 20, 2020, 2:15 PM CDT
- In force
- 36 min
- Issued by
- NWS Tulsa, OK
County Sebastian County, AR
The radar
The Western Arkansas radar (KSRX), 6 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.7 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 500 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1134 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
876
WWUS84 KTSA 201839
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
139 PM CDT Sat Jun 20 2020
ARZ029-201915-
Sebastian AR-
139 PM CDT Sat Jun 20 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEBASTIAN COUNTY
UNTIL 215 PM CDT...
At 139 PM CDT, a strong thunderstorm was located 3 miles southeast of
Excelsior, moving north at 20 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Fort Smith... Greenwood...
Barling... Hackett...
Midland... Excelsior...
Fort Smith Regional Airport... Burnville...
Jenny Lind... Central City...
Arkola... Crossroads...
Witcherville... Dayton...
Rye Hill...
This includes Interstate 540 between mile markers 10 and 14.
LAT...LON 3508 9434 3529 9444 3533 9443 3536 9431
3535 9430 3536 9428 3535 9426 3536 9421
3510 9415
TIME...MOT...LOC 1839Z 162DEG 19KT 3515 9429
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jun 20, 12:28 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jun 20, 12:28 PM CDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1228 PM CDT Sat Jun 20 2020 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Ongoing widespread showers across SE OK will expand eastward with an uptick in thunderstorm potential this afternoon for western AR terminals. Outside of possible storm influences, VFR conditions will prevail through the forecast period. Later tonight showers and storms are likely to develop across portions of the fcst area and persist into Sun morning. While uncertainty exists in overall coverage this fcst will focus higher potential for SE OK - western AR terminals. && .PREV DISCUSSION... /Issued 1113 AM CDT Sat Jun 20 2020/ ..UPDATE... DISCUSSION... Area of widespread light to moderate rains continues across SE OK in vicinity of remnant MCV which lies within a larger scale mid level trough axis currently traversing the forecast area. Widespread cloud cover is limiting destabilization and this trend is expected to remain in place as the trough axis pushes eastward through the afternoon. Widespread showers and scattered storms remain the most representative forecast for SE OK through western AR today with only isolated thunder potential west of the trough axis across NE OK through the afternoon. Latest data continue to support a lull in precip coverage this evening with increasing thunderstorm chances later tonight. Updates will continue to adjust for radar trends with the forecast scenario largely on track. && .PRELIMINARY POINT TEMPS/POPS... TUL 85 70 88 70 / 20 20 30 70 FSM 87 69 88 72 / 70 20 50 70 MLC 87 68 86 70 / 40 40 60 70 BVO 84 67 88 69 / 20 20 20 70 FYV 82 67 85 68 / 50 20 40 70 BYV 84 67 85 68 / 40 20 50 70 MKO 85 68 85 70 / 30 20 50 70 MIO 84 68 87 68 / 20 20 30 70 F10 85 68 86 70 / 20 30 50 70 HHW 88 71 88 72 / 40 40 60 70 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....07
Hazardous weather outlook, Jun 20, 12:56 PM CDT, 43 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1256 PM CDT Sat Jun 20 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-211015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1256 PM CDT Sat Jun 20 2020 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Primarily along and south of Interstate 40. ONSET...Most likely after midnight. DISCUSSION... Scattered thunderstorms are possible this afternoon across southeast Oklahoma and northwest Arkansas, with other isolated storms further west across eastern Oklahoma. A brief strong to possibly severe storm will be possible, however most storms will remain below severe limits. A lull in storm coverage is likely this evening before chances increase again after midnight. The highest storm chances tonight will generally be along and south of Interstate 40. These storms will pose a limited risk of severe weather along with potential for locally heavy rain. The storms are likely to be ongoing through Sunday morning. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY and MONDAY...Severe Thunderstorm and Heavy Rain Potential. TUESDAY through FRIDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Thunderstorms will develop across southwestern Kansas Sunday evening and expand in coverage they spread southeastward Sunday night. It is likely a large area of strong to severe storms will spread into portions of northeast Oklahoma late Sunday evening or overnight with damaging wind potential. These storms will continue eastward through Monday morning with a continued severe weather risk and heavy rainfall potential. Portions of Osage, Pawnee, and Washington counties in northeast Oklahoma will be most prone to flooding concerns. Thunderstorm chances will continue through much of next week within an unsettled weather pattern. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jun 20, 1:39 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
139 PM CDT Sat Jun 20 2020
ARZ029-201915-
Sebastian AR-
139 PM CDT Sat Jun 20 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEBASTIAN COUNTY
UNTIL 215 PM CDT...
At 139 PM CDT, a strong thunderstorm was located 3 miles southeast of
Excelsior, moving north at 20 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Fort Smith... Greenwood...
Barling... Hackett...
Midland... Excelsior...
Fort Smith Regional Airport... Burnville...
Jenny Lind... Central City...
Arkola... Crossroads...
Witcherville... Dayton...
Rye Hill...
This includes Interstate 540 between mile markers 10 and 14.
LAT...LON 3508 9434 3529 9444 3533 9443 3536 9431
3535 9430 3536 9428 3535 9426 3536 9421
3510 9415
TIME...MOT...LOC 1839Z 162DEG 19KT 3515 9429Nearby
Special Weather Statements in Arkansas, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.